What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 13, 5:05 PM EST, 30 minutes earlier.
Area forecast discussion, Apr 13, 5:05 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
605 PM EDT Wed Apr 13 2022
...Updated Aviation Discussion...
.Short Term...(This evening through Thursday night)
Issued at 312 PM EDT Wed Apr 13 2022
Today into Tonight
See the mesoscale discussion above regarding today's storm
potential.
Today's cold front should exit the region overnight, with strong
cold air advection ushering in cooler temps. Lows by morning may be
as much as 20 degrees cooler than the previous overnight. Skies
should rapidly clear after FROPA occurs. Expect mainly clear skies
by sunrise.
Thursday into Thursday night
Compared to today, Thursday's weather will be far less interesting
but not quiet. High pressure is expected to pass mainly to our south
across the lower Mississippi valley. Broad scale sinking associated
with the high should allow clear skies to prevail for the first half
of the day. However, since we're not fully enveloped within the
high, the tight pressure gradient on its northern edge will lead to
rather blustery conditions.
Cold air aloft along with strong solar insolation will steepen lapse
rates enough for a deep mixed layer to develop by the afternoon.
Downward momentum transfer in the fully mixed environment should be
rather easy. Current guidance depicts 850 mb flow between 30 to 50
kts north of I-70, with up to 40 kt flow at 925 mb. Surface wind
gusts over 40 kts are possible given the vigorous low-level flow and
unstable atmosphere, so the issuance of a wind advisory for the
northern counties is expected. Winds aloft aren't as strong in the
southern half of the CWA, which is closer to the surface high.
Though gusts around 20 kts can still be expected through the
afternoon.
Despite the potency of tonight's cold front, modest warm air
advection should return as soon as tomorrow evening. Strong zonal
flow aloft will prevent the resulting warm front from spreading too
far to the north, however. Some weak isentropic lift, combined with
the aforementioned steep lapse rates and pockets of energy embedded
within the upper-level flow, may be enough trigger a few showers
after about 21Z. There isn't a lot of moisture in the post-cold
front environment, so any showers that develop will be widely
scattered and fairly light.
&&
.Long Term...(Friday through Wednesday)
Issued at 312 PM EDT Wed Apr 13 2022
The long term period will be mostly dry while the rather cool
temperatures, frequently seen so far this month, continue.
Friday-Friday night will start with Indiana near the southeastern
corner of a broad, late-winter trough stretched along most of the
CONUS-Canada border. The predominant synoptic feature will be a
rather potent H500 cut-off trough slowly spinning from west to east
across Ontario. Robust southwesterly winds amid the gradient ahead
of the system's frontal boundary should bring the warmest conditions
of the long term, with highs expected in the low to mid 60s across
the region. A few showers will likely then accompany the frontal
passage Friday night, with locally brief moderate rain possible as
some guidance members show small, embedded forcing crossing the
CWA from west to east amid the cut-off's tail.
Saturday-Tuesday will then feature a quick see-saw of short waves
across the northern CONUS...which should translate into a mixture of
rather chilly northwest flow amid a couple quickly-passing areas of
high pressure...which will be dissected by several periods of low-
chance level POPs amid rather weak overrunning as the first high
departs...in the Sunday-Monday night timeframe. There is lower
confidence in precipitation chances after Sunday despite another
smallish, yet potent short wave crossing the Great Lakes...as many
ensembles suggest a snug gradient along the wave's southern
periphery, between the associated dry conveyor (towards the Ohio
Valley) and best forcing (near the southern Great Lakes).
Temperatures will be slightly sub-seasonal, lead by afternoon highs
around 10 degrees below normal. The normal max/min for Indianapolis
through the long term period is 65/44.
&&
.Aviation...(00Z TAF Issuance)
Issued at 605 PM EDT Wed Apr 13 2022
IMPACTS:
- MVFR and briefly worse flying conditions in convection to improve
to VFR after 07z-08z Thursday.
- Widespread convection ending 05z-06z Thursday.
- Winds 190-220 degrees will shift to 260-290 degrees after 03z-06z
as a cold front moves through. Wind speeds mostly 12-16 knots with
gusts to near 30 knots but possibly higher in storms.
DISCUSSION:
A strong Spring storm system will bring widespread showers and
thunderstorms to the terminals through the early overnight. A few
storms could be strong or severe this evening with high winds.
The MVFR and briefly worse flying conditions will improve to VFR
overnight as a cold front moves through from the west. Breezy
conditions will continue after the front passes.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon to 8 PM EDT Thursday for INZ021-028>031-
035-038.
&&
Short Term...Eckhoff
Long Term...AM
Aviation...MK
Hazardous weather outlook, Apr 13, 3:48 PM EST, 1 hour 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
448 PM EDT Wed Apr 13 2022
INZ036-037-039>049-051>057-060>065-067>072-141000-
Montgomery-Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-
Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Lebanon, Zionsville,
Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester,
Union City, Farmland, Parker City, Clinton, Fairview Park,
Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg,
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
448 PM EDT Wed Apr 13 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Thunderstorms are expected at times.
Severe storms are possible through 10 PM EDT. The greatest chance of
severe storms is over southern portions. Damaging winds, tornadoes,
large hail and heavy rain are possible.
Winds will gust to 40 mph away from thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wind gusts to 40 mph range are possible on Thursday.
Near freezing temperatures are possible over parts of central Indiana
Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be this afternoon into the evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ021-028>031-035-038-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, and Tipton
448 PM EDT Wed Apr 13 2022
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Thunderstorms are expected at times.
Severe storms are possible through 10 PM EDT. The greatest chance of
severe storms is over southern portions. Damaging winds, tornadoes,
large hail and heavy rain are possible.
Winds will gust to 40 mph away from thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wind Advisory Thursday Noon to 8 PM with gusts to 45 mph and slightly
more.
Near freezing temperatures are possible over parts of central Indiana
Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be this afternoon into the evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 13, 4:36 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Wed Apr 13 2022
INZ060-061-067-068-132200-
Daviess IN-Knox IN-Greene IN-Sullivan IN-
536 PM EDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of southeastern
Sullivan, Knox, western Greene and Daviess Counties through 600 PM
EDT...
At 536 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Sullivan to 6 miles southwest
of Oakland City. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of southeastern
Sullivan, Knox, western Greene and Daviess Counties, including the
following locations... Newberry, Lyons, Cannelburg, Bicknell,
Montgomery, Oaktown, Carlisle, Freelandville, Alfordsville and
Sandborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3851 8707 3854 8711 3852 8715 3855 8718
3855 8720 3854 8722 3854 8725 3852 8728
3852 8732 3854 8735 3854 8737 3852 8736
3854 8740 3853 8741 3854 8743 3853 8744
3853 8747 3904 8750 3917 8705 3850 8692
TIME...MOT...LOC 2136Z 260DEG 40KT 3919 8745 3829 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 13, 5:03 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
603 PM EDT Wed Apr 13 2022
INZ052-053-061-062-068>070-132230-
Daviess IN-Clay IN-Owen IN-Martin IN-Lawrence IN-Greene IN-Monroe IN-
603 PM EDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of southern Monroe,
southeastern Clay, Owen, northern Martin, Greene, northern Lawrence
and northeastern Daviess Counties through 630 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Sullivan to 7 miles northeast
of Washington. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Emergency Manager estimated winds of 40 mph near Bicknell.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Linton around 605 PM EDT.
Other locations in the path of these storms include Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3875 8712 3885 8717 3884 8715 3887 8715
3886 8713 3887 8714 3888 8712 3889 8713
3889 8711 3890 8709 3891 8720 3900 8724
3913 8724 3945 8680 3896 8629
TIME...MOT...LOC 2202Z 237DEG 50KT 3908 8728 3876 8711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 13, 5:14 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
614 PM EDT Wed Apr 13 2022
INZ068>070-132245-
Daviess IN-Martin IN-Lawrence IN-
614 PM EDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Martin, western
Lawrence and southeastern Daviess Counties through 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Shoals to 10 miles
southeast of Washington. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shoals and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3850 8696 3851 8700 3850 8706 3883 8695
3891 8682 3890 8668 3898 8668 3899 8667
3899 8651 3869 8643 3869 8668 3853 8668
3853 8683 3849 8689 3851 8693 3849 8695
TIME...MOT...LOC 2214Z 247DEG 41KT 3879 8691 3854 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CM